You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Characterizations of Continua in Which Connected Subsets are Arcwise Connected
E. D. Tymchatyn
Transactions of the American Mathematical Society
Vol. 222 (Sep., 1976), pp. 377-388
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/1997678
Page Count: 12
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The purpose of this paper is to give several characterizations of the continua in which all connected subsets are arcwise connected. The methods used are those developed by B. Knaster and K. Kuratowski, G. T. Whyburn and the author. These methods depend on Bernstein's decomposition of a topologically complete metric space into totally imperfect sets and on Whyburn's theory of local cutpoints. Some properties of connected sets in finitely Suslinian spaces are obtained. Two questions raised by the author are answered. Several partial results of Whyburn are obtained as corollaries of the main result.
Transactions of the American Mathematical Society © 1976 American Mathematical Society